Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 52, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 23, 2019, 11:58 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2019, 11:58 PM PDT (06:58 UTC)
- Expired
- Sep 24, 2019, 3:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 7.0 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted.
832
WGUS55 KVEF 240658
FFWVEF
CAC071-241000-
/O.NEW.KVEF.FF.W.0052.190924T0658Z-190924T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1158 PM PDT Mon Sep 23 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southeastern San Bernardino County in southern California...
* Until 300 AM PDT.
* At 1154 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across far southeastern San Bernardino County areas.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Big River, Earp, Vidal Junction, Highway 62 between mile markers
120 and 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3422 11470 3431 11430 3421 11421 3417 11425
3417 11429 3414 11432 3413 11435 3412 11437
3411 11441 3408 11444 3408 11467
$$
Boothe2 follow-up statements
883
WGUS75 KVEF 240912
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
212 AM PDT Tue Sep 24 2019
CAC071-241000-
/O.CON.KVEF.FF.W.0052.000000T0000Z-190924T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
212 AM PDT Tue Sep 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM PDT FOR
SOUTHEASTERN SAN BERNARDINO COUNTY...
Heavy rain has ended across the warned area. Despite heavy rainfall
ending, lower spots along along Highway 62 and Highway 95 may still
be experiencing flooding.
Some locations that may have experienced flooding include...
Big River, Earp and Vidal Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3422 11470 3431 11430 3421 11421 3417 11425
3417 11429 3414 11432 3413 11435 3412 11437
3411 11441 3408 11444 3408 11467
$$
Boothe144
WGUS75 KVEF 240950
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
250 AM PDT Tue Sep 24 2019
CAC071-241000-
/O.EXP.KVEF.FF.W.0052.000000T0000Z-190924T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
250 AM PDT Tue Sep 24 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SAN BERNARDINO COUNTY
WILL EXPIRE AT 300 AM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3422 11470 3431 11430 3421 11421 3417 11425
3417 11429 3414 11432 3413 11435 3412 11437
3411 11441 3408 11444 3408 11467
$$
BootheWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 8:04 PM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 23, 8:04 PM PDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 804 PM PDT Mon Sep 23 2019 .SYNOPSIS...A vigorous low pressure system that has brought showers and thunderstorms to northwest Arizona will continue sagging south tonight. With the moisture also retreating southward, shower and storm chances decrease overnight into Tuesday morning. As the low stalls out south of the area, expect dry northeast breezes for the middle of the week, then shower and thunderstorm chances wrapping back into the region late Wednesday into Thursday. Another potent trough will begin impacting the region by the weekend with increasing southwesterly winds and precipitation chances for the southern Great Basin. && .UPDATE...Severe Thunderstorm Watch no longer in effect for Mohave County, however heavy rainfall associated with ongoing thunderstorms still a concern. So, Flash Flood Watch continues. Persistent area of storms over southern Clark County finally look to be on the decrease. As upper low continues to drop south the rest of tonight expect isolated/scattered thunderstorms will continue across eastern San Bernardino County/southern Mohave County through about 2 am Friday. && .DISCUSSION...through Sunday. High resolution models generally on track, though timing seems to be a few hours earlier than anticipated thus far. Tropical moisture from the former tropical system Lorena has advected northward over Arizona, while a potent upper-level trough digs down through the region and closes off. This has resulted in the expected severe thunderstorm and flash flood threat over Mohave county and adjacent areas. Through tonight, the stronger storms are expected to wane, as the loss of daytime heating and already generated cold pools act to stabilize the atmosphere. However, cold air moving in aloft will continue to steepen mid-level lapse rates, and forcing for ascent will continue to increase through the evening, both of which will likely keep at least some activity going till about midnight. As the upper-level low closes off and drifts slowly southward tomorrow, retreating moisture should end shower and thunderstorm chances for a day or two, and result in east to northeast breezes across the area with moderating temperatures. The low begins to drift back northward Wednesday and Thursday, wrapping precipitation chances back into the region late Wednesday and Thursday. By Friday, this low will get kicked out of the region by a deeper trough digging into the western US, which will begin impacting the region on Friday. && .FIRE WEATHER...Showers and storms will end for the region tonight as a low pressure system sinks south of the area and stalls. Generally northeasterly breezes can be expected for the middle of the week, with moisture retreating to the south. The previously mentioned low will wobble back northward Wednesday into Thursday, wrapping moisture and precipitation chances back around into the region. Another potent low pressure system begins impacting the region over the weekend with increasing southwest winds. && .AVIATION...For McCarran...Southwest winds should prevail with a cold front approaching from the north unless thunderstorm outflow winds make it into the valley as suggested by output from some of the most recent hires model runs. For sky cover, scattered clouds around 10k feet with broken clouds AOA 15k feet are expected. Winds could favor a southeast direction through much of the evening before the front turns them to the north but confidence is lower. For the rest of southern Nevada, northwest Arizona and southeast California...T-storms will remain focused across the lower Colorado River Valley and NW Arizona areas but possible anywhere south of the I-15 in Clark and eastern San Bernardino counties. CIGs dropping to 5-7 kft, strong winds and hail will be possible with some storms. Storm activity will wane mid to late evening. Generally, north winds around 7-12 kts along with scattered CIGs at or above 10kft are expected overnight. && .SPOTTER INFORMATION STATEMENT...A Flash Flood Watch is in remains in effect for portions of Mohave county along with a Severe Thunderstorm Watch through this evening. Spotter activation for Mohave county is requested for flooding, wind damage, and hail size reports needed. Elsewhere in nearby southern Nevada and southeast California, spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Pierce DISCUSSION...Steele AVIATION.....Salmen For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 23, 8:30 PM PDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
830 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 3 N MOHAVE VALLEY 34.97N 114.58W
09/23/2019 MOHAVE AZ NEWSPAPER
POWER POLE BLOWN DOWN NEAR BOUNDARY CONE RD
AND MOUNTAIN VIEW RD. THIS CAUSED LOSS OF
POWER TO APPROXIMATELY 3700 MEMBERS.
&&
BPLocal storm report, Sep 23, 8:38 PM PDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
838 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 13 NE DOLAN SPRINGS 35.73N 114.12W
09/23/2019 MOHAVE AZ DEPT OF HIGHWAYS
SIX INCHES OF WATER ALONG WITH DEBRIS
CROSSING STOCKTON HILL RD AT ARCHIBALD WASH
CROSSING.
&&
BPLocal storm report, Sep 23, 9:17 PM PDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
917 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 2 N SEARCHLIGHT 35.49N 114.92W
09/23/2019 E1.75 INCH CLARK NV PUBLIC
ESTIMATED GOLF BALL SIZED HAIL REPORTED BY
GENTLEMAN DRIVING THROUGH STORM NORTH OF
SEARCHLIGHT ON HIGHWAY 95. TIME ESTIMATED
FROM RADAR.
&&
BPLocal storm report, Sep 23, 9:44 PM PDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
944 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 3 N MOHAVE VALLEY 34.97N 114.58W
09/23/2019 MOHAVE AZ EMERGENCY MNGR
MOHAVE COUNTY EMERGENCY MANAGEMENT REPORTED
BOUNDARY CONE RD CLOSED WITH CREWS OUT
CLEANING DEBRIS.
&&
BPLocal storm report, Sep 23, 9:50 PM PDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 5 NNW TOPOCK 34.84N 114.51W
09/23/2019 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED COUNTY ROUTE 1
CLOSED FROM MP 0 TO MP 7.
0920 PM FLASH FLOOD 8 SSW OATMAN 34.91N 114.43W
09/23/2019 MOHAVE AZ DEPT OF HIGHWAYS
MOHAVE COUNTY ROADS REPORTED ROUTE 66 CLOSED
FROM MP 6 TO E BOUNDARY CONE RD.
&&Local storm report, Sep 23, 10:03 PM PDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1003 PM PDT MON SEP 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 4 ESE MOHAVE VALLEY 34.91N 114.53W
09/23/2019 MOHAVE AZ PUBLIC
PUBLIC REPORTED FLASH FLOODING ACROSS WILLOW
DR, EAST OF WILLOW VALLEY.
&&
BPThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 5:18 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 42 min |
| Sep 23, 8:46 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Sep 23, 11:26 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 24, 2:25 PM PDT | Flash Flood Watch | VEF | San Bernardino | 51 hr |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.